Georgia, 2005Flash Flooding in Georgia, August 8, 2005
August 8, 2005 · NWS FFC · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $181,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 8, 4:30 AM EST, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 8, 4:30 AM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT MON AUG 8 2005
.SHORT TERM...DIFFUSE SURFACE LOW CONTINUED TO MEANDER AROUND
ALABAMA AND NORTHWEST FLORIDA. DEEP EASTERLY TROPICAL FLOW WILL
CONTINUE THROUGH THE SHORT TERM. HAVE KEPT LIKELY POPS FOR
TODAY...AND GOOD CHANCE FOR MOST OF THE AREA THROUGH TUESDAY. HIGH
TEMPERATURES WILL CONTINUE ON THE COOL SIDE TODAY AND TUESDAY DUE TO
CLOUDINESS AND RAIN. HAVE EXTENDED THE FLOOD WATCH INTO THE EARLY
EVENING. QPF FORECASTS KEEP NEAR 2 INCHES TODAY OVER THE NORTHEAST
ZONES...AND RADAR ESTIMATES SHOW ISOLATED AMOUNTS OF NEAR 4 INCHES
DURING THE PAST 24 HOURS.
.LONG TERM...NO CHANGES TO THE EXTENDED. RIDGE ALOFT SHOULD
GRADUALLY BUILD WESTWARD FROM THE ATLANTIC AFTER THE MIDDLE OF THE
WEEK. THIS SHOULD BRING A RETURN TO WARMER TEMPERATURES AND A MORE
DIURNAL PATTERN OF SHOWERS AND THUNDERSTORMS.
.AVIATION...
PERSISTENT UPPER LEVEL LOW AND TROPICAL MOISTURE OVER THE TAF SITES
THROUGH TUESDAY MORNING. CURRENT SHOWERS FROM PDK TO AHN WILL
CONTINUE MOVING NORTH TO NORTHWEST AT 10 KTS. IFR CIGS BELOW
1000 FEET WILL DOMINATE THE AREA THIS MORNING WITH VISIBILITIES
NO LESS THAN 2 MILES IN FOG OR SHOWERS. EXPECT SHOWERS TO BECOME
MORE NUMEROUS AGAIN AFTER 15Z WITH SCATTERED THUNDERSTORMS AFTER
18Z. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIMINISH AFTER 03Z.
AN EASTERLY FLOW OF 5 TO 10 KTS WILL PREVAIL EXCEPT FOR VARIABLE
DIRECTION WIND GUSTS NEAR THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 83 71 85 72 / 70 50 50 30
ATHENS 81 70 85 70 / 70 60 50 30
GAINESVILLE 79 70 83 69 / 80 60 50 50
ROME 85 71 90 72 / 70 50 40 40
COLUMBUS 85 74 91 75 / 60 40 40 30
MACON 86 74 90 73 / 60 50 50 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...FFA IN EFFECT FOR NORTHEAST GA THROUGH 7 PM EDT.
&&
16/41
Hazardous weather outlook, Aug 8, 5:01 AM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 AM EDT MON AUG 8 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091015-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
601 AM EDT MON AUG 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED OVER NORTH
AND CENTRAL GEORGIA...
.SYNOPSIS...
LOW PRESSURE OVER THE FLORIDA PANHANDLE WILL REMAIN NEARLY STATIONARY
THROUGH TONIGHT. TROPICAL MOISTURE WILL CONTINUE OVER THE AREA.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING...GUSTY
WINDS...AND LOCALLY HEAVY RAINFALL UP TO 3 INCHES. THE BEST TIME FOR
THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY EVENING.
.DISCUSSION...
A TROPICAL AIRMASS CONTINUES OVER THE AREA...NUMEROUS SHOWERS CAN BE
EXPECTED. WEAK INSTABILITY WILL PREVAIL TODAY WITH CAPES OF 1000 OR
LESS AND LIFTED INDICES OF MINUS 2 TO MINUS 3. THIS WILL ALLOW
SCATTERED THUNDERSTORMS TO DEVELOP WITH ISOLATED STORMS PRODUCING
FREQUENT LIGHTNING AND GUSTY WINDS. THE STRONGER STORMS OR PERSISTENT
SHOWERS WILL PRODUCE LOCALLY HEAVY RAINFALL. THE SHOWERS AND
THUNDERSTORMS WILL GENERALLY MOVE NORTH TO NORTHWEST AT 10 TO 15
MILES AN HOUR. THE UPSLOPE FLOW OVER THE NORTHEAST MOUNTAIN COUNTIES
COULD CONCENTRATE THE HEAVY RAINFALL AND PRODUCE LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
KDF
Flash Flood, White
- When
- August 8, 10:00 AM EST to 2:00 PM EST
- Where
- White County, 5 mi SW of Cleveland
- Property damage
- $1,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.550, -83.817
The White County 911 Center reported that heavy rain, on the order of three to four inches during the morning hours, had resulted in Shoal Creek exceeding its banks and flooding Georgia Highway 115 southwest of Cleveland. The road had to be closed.
Flash Flood, Banks
- When
- August 8, 2:10 PM EST to 4:30 PM EST
- Where
- Banks County, 2 mi NE of Maysville
- Property damage
- $175,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.267, -83.533
The Banks County Emergency Management Director reported flash flooding along Grove Creek and Hickory Creek at Georgia Highway 98. Two homes were flooded and the residents had to be relocated. Hembree and Hickory Creek Roads were flooded and closed. Rainfall of four to five inches fell across the southern portions of Banks county between Maysville and Homer during the late morning and early afternoon hours.
Flash Flood, Madison
- When
- August 8, 3:20 PM EST to 5:30 PM EST
- Where
- Madison County, Countywide
- Property damage
- $5,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.133, -83.200
The Madison County 911 Center reported that several inches of rain during the afternoon had caused a number of creeks to exceed their banks, flooding several roads. Rainfall of three to five inches had fallen across much of the county during the mid-afternoon hours, especially in the southern sections of the county. No roads were washed out and damage to roads was limited to debris removal.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, August 8, 20051 death · 1 event
- Flash Flood in California, August 8, 2005$350,000 · 1 event
- Lightning Strike in Louisiana, August 8, 2005$250,000 · 1 event
- Flash Flood and Hail in New Mexico, August 8, 2005$150,000 · 60 kt wind · 4 events
- Flash Flooding and Hail in Texas, August 8, 2005$66,000 · 50 kt wind · 11 events
- Damaging Wind and Lightning Strike in New York, August 8, 2005$60,000 · 2 events
- Flash Flood in Pennsylvania, August 8, 2005$55,000 · 1 event
- Lightning Strike in New Jersey, August 8, 2005$50,000 · 1 event
- Flash Flood in Texas, August 8, 2005$50,000 · 1 event
- Lightning Strike in New York, August 8, 2005$50,000 · 1 event
- Damaging Wind in Idaho, August 8, 2005$35,000 · 65 kt wind · 1 event
- Flash Flood in Pennsylvania, August 8, 2005$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475507, 5475430, 5475431.